Alert archive / Minnesota / Special Weather Statements in 2015
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 7, 2015, 3:39 PM CDT for Kanabec County, Mille Lacs County, Minnesota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2015, 3:39 PM CDT (20:39 UTC)
- Expired
- Jun 7, 2015, 4:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Twin Cities, MN
Counties Kanabec County, MN, Mille Lacs County, MN
The radar
The Minneapolis radar (KMPX), 119 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
042 WWUS83 KMPX 072039 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 339 PM CDT SUN JUN 7 2015 MNZ044-045-072115- KANABEC-MILLE LACS- 339 PM CDT SUN JUN 7 2015 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MILLE LACS AND SOUTHWESTERN KANABEC COUNTIES... AT 338 PM CDT...A STRONG THUNDERSTORM WAS 9 MILES SOUTH OF ONAMIA... OR 33 MILES NORTHWEST OF CAMBRIDGE...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MORA...OGILVIE...KNIFE LAKE AND MORA AIRPORT. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4590 9374 4598 9373 4602 9321 4578 9322 TIME...MOT...LOC 2038Z 284DEG 27KT 4593 9365 $$ ADL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 7, 11:52 AM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 7, 11:52 AM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1152 AM CDT SUN JUN 7 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 445 AM CDT SUN JUN 7 2015 EARLY MORNING IR SATELLITE IMAGERY DEPICTED THE COLD TOPS FROM THE CONVECTIVE COMPLEX THAT MOVED ACROSS MINNESOTA INTO WISCONSIN. THIS SYSTEM WILL CONTINUE TO MOVE EASTWARD AS AN UPPER LEVEL TROUGH APPROACHES FROM THE NORTHWEST. THIS UPPER LEVEL TROUGH WILL DRIVE A COLD FRONT THROUGH THE REGION...BRINGING DRIER AIR AND DEEP MIXING DURING THE DAY TODAY. NORTHWEST WINDS SHOULD GUST 20 TO 25 MPH...AS AFTERNOON HIGHS REACH THE UPPER 70S DESPITE THE NORTHWEST FLOW. IN ADDITION...FORECAST MODELS SHOW 40-50M/12HR 500MB HEIGHT FALLS WHICH WILL SUPPORT UPWARD MOTION. THE COMBINATION OF UPPER LEVEL FORCING...TOGETHER WITH DIURNAL HEATING...WILL LEAD TO A FEW AFTERNOON SHOWERS AND THUNDERSTORMS...ESPECIALLY NORTH OF I-94. HIRES MODELS SHOW THE ONSET OF CONVECTION AROUND 19-20Z. SREF PLUMS SHOW MEAN MUCAPE OF AROUND 1000 J/KG...WHICH MATCHES UP WITH THE NAM FORECAST SOUNDINGS. THE GFS HAS AN ORDER OF MAGNITUDE LESS INSTABILITY. DEEP LAYER SHEAR WILL BE UNIDIRECTIONAL AND ONLY AROUND 30KTS...SO EXPECT MORE PULSE THUNDERSTORMS...BUT HAVE POTENTIAL FOR SOME SMALL HAIL AND GUSTY WINDS WITH FREEZING LEVELS AROUND 10KFT AND THE INVERTED-V FORECAST SOUNDINGS. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 445 AM CDT SUN JUN 7 2015 ON MONDAY MODELS TRY TO GENERATE MORE AFTERNOON PRECIP...BUT THE LARGE SCALE FORCING...VIA 500MB HEIGHT RISES...IS SUPPORTIVE OF SUBSIDENCE...NOT ASCENT AS IS THE CASE THIS AFTERNOON. THEREFORE CUT BACK POPS ACROSS ALL BUT THE FAR EASTERN PORTION OF THE FORECAST AREA. ALTHOUGH FORECAST SOUNDINGS ARE UNCAPPED IN THE AFTERNOON...EXPECT MORE FLAT CUMULUS RATHER THAN ANY DEEPER CONVECTION CAPABLE OF PRECIP. TUESDAY WILL BE HOT AS A THERMAL RIDGE MOVES ACROSS THE REGION. HIGHS WILL APPROACH 90 AT MANY LOCATIONS. ONCE AGAIN NORTHWEST FLOW ALONG THE INTERNATIONAL BORDER WILL DRIVE A COLD FRONT THOUGH THE REGION TUESDAY NIGHT. THIS WILL BRING A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS...BUT FOR THE MOST PART EXPECT THIS BOUNDARY TO PASS THROUGH DRY. THIS BOUNDARY WILL STALL OUT TO THE SOUTH AND BE THE FOCUS FOR PRECIP AS IT LIFTS NORTHWARD TOWARD THE END OF THE UPCOMING WEEK. SOUTHWEST FLOW WILL DEVELOP MEANING SEVERAL CHANCES FOR PRECIPITATION FROM THURSDAY THROUGH THE WEEKEND. ALTHOUGH IT IS STILL SEVERAL DAYS AWAY...AT THIS POINT IT DOES NOT APPEAR THAT SEVERE WEATHER IS FAVORABLE BASED OFF THE MASS FIELDS AND SHEAR PROFILES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1150 AM CDT SUN JUN 7 2015 TWO WEATHER DISTURBANCES MOVING EAST-SOUTHEAST ACROSS THE DAKOTAS WILL AID IN THE DEVELOPMENT OF ISOLD SHRA/TSRA THIS AFTN. DUE TO THE ISOLATED NATURE...ONLY CONSIDERED VCSH/VCTS. IF THE ACTIVITY BECOMES MORE ORGANIZED AND WIDESPREAD...WILL UPDATE WITH A PERIOD OF 1/2 TO 1 HR OF SHRA/TSRA. CONFIDENCE ON HOW WIDESPREAD THIS ACTIVITY GETS IS LOW. OTHERWISE...VFR WITH WINDS NW/WNW. GUSTY THIS AFTN. KMSP... ISOLD SHRA/TSRA WILL BE THE MAIN CONCERN THIS AFTN...BUT CONFIDENCE IS LOW ON HOW WIDESPREAD THIS ACTIVITY GETS. THEREFORE...KEPT THINGS SIMPLE WITH VFR CIGS AND WNW WINDS ARND 10-15 KTS. /OUTLOOK FOR KMSP/ TUE...VFR. ISOLD TSRA. WIND SW 10 KTS. WED...VFR. WIND NW 10 KTS. THU...VFR. SCT TSRA LATE. ESE WIND 10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...JRB LONG TERM...JRB AVIATION...JLT
Hazardous weather outlook, Jun 7, 3:24 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 324 PM CDT SUN JUN 7 2015 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 081600- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 324 PM CDT SUN JUN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED THROUGH THIS EVENING. A FEW THUNDERSTORMS MAY CONTAIN SMALL HAIL AND GUSTY WINDS...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS AND AREAS OF HEAVY RAIN ARE POSSIBLE FOR THE SECOND HALF OF THIS WEEK...PARTICULARLY THURSDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 7, 2:47 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
247 PM CDT SUN JUN 7 2015
MNZ043-044-072015-
MORRISON-MILLE LACS-
247 PM CDT SUN JUN 7 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MILLE LACS AND EAST
CENTRAL MORRISON COUNTIES...
AT 246 PM CDT...A STRONG THUNDERSTORM WAS NEAR ERSKIN LAKE...OR 22
MILES SOUTHEAST OF BRAINERD...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ONAMIA...VINELAND AND HARDING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF YOU ARE ON OR NEAR SOUTHERN LAKE MILLE LACS...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
LAT...LON 4596 9364 4606 9405 4616 9405 4616 9381
4619 9380 4619 9359
TIME...MOT...LOC 1946Z 270DEG 31KT 4610 9392
ADLSpecial weather statement, Jun 7, 3:13 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
313 PM CDT SUN JUN 7 2015
MNZ043>045-072045-
MORRISON-KANABEC-MILLE LACS-
313 PM CDT SUN JUN 7 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MILLE LACS...EAST
CENTRAL MORRISON AND WEST CENTRAL KANABEC COUNTIES...
AT 312 PM CDT...A STRONG THUNDERSTORM WAS OVER ERSKIN LAKE...OR 19
MILES SOUTHEAST OF BRAINERD...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ONAMIA...ISLE...WAHKON...VINELAND...LAKE MILLE LACS AND BAYVIEW.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF YOU ARE ON OR NEAR SOUTHERN LAKE MILLE LACS...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
LAT...LON 4591 9342 4591 9360 4611 9394 4616 9394
4616 9381 4624 9381 4625 9344
TIME...MOT...LOC 2012Z 282DEG 16KT 4618 9388
ADLSpecial weather statement, Jun 7, 3:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 339 PM CDT SUN JUN 7 2015 MNZ044-045-072115- KANABEC-MILLE LACS- 339 PM CDT SUN JUN 7 2015 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MILLE LACS AND SOUTHWESTERN KANABEC COUNTIES... AT 338 PM CDT...A STRONG THUNDERSTORM WAS 9 MILES SOUTH OF ONAMIA... OR 33 MILES NORTHWEST OF CAMBRIDGE...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MORA...OGILVIE...KNIFE LAKE AND MORA AIRPORT. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4590 9374 4598 9373 4602 9321 4578 9322 TIME...MOT...LOC 2038Z 284DEG 27KT 4593 9365 ADL
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:26 PM CDT | Special Weather Statement | MPX | Todd | 49 min |
| Jun 6, 9:47 PM CDT | Special Weather Statement | MPX | Stearns | 43 min |
| Jun 6, 10:26 PM CDT | Special Weather Statement | MPX | Blue Earth, Faribault, Freeborn, Martin, Steele, Waseca and 1 more | 109 min |
| Jun 6, 10:38 PM CDT | Special Weather Statement | MPX | Benton, Kanabec, Mille Lacs, Stearns | 112 min |
| Jun 6, 11:36 PM CDT | Special Weather Statement | MPX | Benton | 114 min |
| Jun 7, 12:30 AM CDT | Special Weather Statement | MPX | Washington | 45 min |
| Jun 7, 2:47 PM CDT | Special Weather Statement | MPX | Mille Lacs | 28 min |
| Jun 7, 3:13 PM CDT | Special Weather Statement | MPX | Mille Lacs | 32 min |
| Jun 7, 4:31 PM CDT | Special Weather Statement | MPX | Kanabec | 29 min |
| Jun 7, 4:59 PM CDT | Special Weather Statement | MPX | Blue Earth | 31 min |
| Jun 7, 5:10 PM CDT | Special Weather Statement | MPX | Le Sueur | 35 min |
| Jun 7, 5:33 PM CDT | Special Weather Statement | MPX | Redwood | 27 min |
| Jun 7, 6:41 PM CDT | Special Weather Statement | MPX | Dakota | 34 min |
| Jun 7, 5:15 PM CDT | Special Weather Statement | MPX | Polk | 45 min |
| Jun 7, 5:51 PM CDT | Special Weather Statement | MPX | Polk | 39 min |
| Jun 7, 6:51 PM CDT | Special Weather Statement | MPX | Dunn | 39 min |
Nearby
Special Weather Statements in Minnesota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.